Symmetry of optimal solution when domain is symmetric

Document Type : Original Paper


Department of Mathematics, Shahid Chamran University of Ahvaz, Ahvaz, Iran


In this paper, we consider a maximization problem related to a Laplacian equation with Dirichlet boundary conditions, where the admissible set is a rearrangement class of a non-negative function. When the domain of the equation is symmetric, under some suitable assumptions, we prove that the optimal solution of the maximization problem is symmetric and unique.


Main Subjects

 [1] Badiale, M. and Serra, E. (2011). Semilinear elliptic equations for beginners, Existence results via the variational approach, Universitext, Springer, London, ISBN: 978-0-85729-226-1.
[2] Brothers, J.E. and Ziemer, W.P. (1988). Minimal rearrangements of Sobolev functions, Reine Angew. Math., 384, 153-179.
[3] Burton, G.R. (1987). Rearrangements of Functions, Maximization of Convex Functionals, and Vortex Rings, Math. Ann., 276, 225-253.
[4] Burton, G.R. (1989). Variational problems on classes of rearrangements and multiple configurations for steady vortices, Ann. Inst. Henri Poincare, 6, 295-319.
[5] Kawohl, B. (1985). Rearrangements and Convexity of Level Sets in PDE, Lectures Notes in Mathematics, 1150, Berlin.
[6] Zivari-Rezapour, M. (2013). Maximax rearrangement optimization related to a homogeneous Dirichlet problem, Arab. J. Math. 2, 427-433.